Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 20, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 19, 2011, 4:24 PM EDT for Allegheny County, Pennsylvania. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 4:24 PM EDT (20:24 UTC)
- Expired
- Aug 19, 2011, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 26 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:36 PM EDT | FLASH FLOOD | Pittsburgh, PA | 3 PEOPLE DEAD IN FLASH FLOODING ON WASHINGTON BLVD IN THE HIGHLAND PARK -LINCOLN LEMINGTON AREA OF THE CITY. |
| Aug 19, 4:45 PM EDT | FLASH FLOOD | Pittsburgh, PA | FLASH FLOODING ON BIGELOW BLVD AT FRANK CURTO PARK |
| Aug 19, 5:23 PM EDT | HEAVY RAIN 3.01 | Pittsburgh, PA | HEAVY RAIN FROM 3.01 TO 4.00 INCHES |
| Aug 19, 6:20 PM EDT | HEAVY RAIN 1.64 | Highland, PA | HIGHLAND PARK GAUGE... 1.57 INCHES FROM 3PM TO 7PM |
| Aug 19, 7:00 PM EDT | HEAVY RAIN 1.68 | Brighton Heights, PA | ALCOSAN GAUGE... 1.20 INCHES FROM 3PM TO 7PM |
| Aug 19, 7:00 PM EDT | HEAVY RAIN 3.21 | Oakland, PA | 1.02 FROM 10AM TO 11AM... 2.19 FROM 3PM TO 7PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030
WGUS51 KPBZ 192024
FFWPBZ
PAC003-192315-
/O.NEW.KPBZ.FF.W.0020.110819T2024Z-110819T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
424 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 715 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
TORRENTIAL RAIN FROM A CLUSTER OF THUNDERSTORMS OVER ALLEGHENY
COUNTY. MORE THUNDERSTORMS ARE MOVING FROM BEAVER COUNTY
TOWARD ALLEGHENY COUNTY. A RAIN GAGE IN THE OAKLAND SECTION OF
PITTSBURGH MEASURED 1.70 INCHES THE PAST HOUR. HIGHLAND PARK
RECEIVED 1.35 INCHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATER IS USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4042 7971 4039 7976 4030 7979 4048 8036
4061 8018 4061 8014 4067 8015 4068 8008
4059 7977 4055 7977 4055 7973 4052 7970
$$2 follow-up statements
676
WGUS71 KPBZ 192106
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 PM EDT FRI AUG 19 2011
PAC003-192315-
/O.CON.KPBZ.FF.W.0020.000000T0000Z-110819T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHENY PA-
506 PM EDT FRI AUG 19 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
ALLEGHENY COUNTY...
AT 457 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ON WASHINGTON BOULEVARD NEAR HIGHLAND PARK WHERE A PERSON
HAS BEEN SWEPT AWAY. MORE FLASH FLOODING WAS AT LIBERTY AVENUE AND
SASSAFRAS. ADDITIONAL FLOODING WAS IN THE OAKLAND, SQUIRREL HILL,
AND EAST END AREAS OF PITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4042 7971 4039 7976 4030 7979 4048 8036
4061 8018 4061 8014 4067 8015 4068 8008
4059 7977 4055 7977 4055 7973 4052 7970
$$296
WGUS71 KPBZ 192315
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
715 PM EDT FRI AUG 19 2011
PAC003-192324-
/O.EXP.KPBZ.FF.W.0020.000000T0000Z-110819T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHENY PA-
715 PM EDT FRI AUG 19 2011
...THE FLASH FLOOD WARNING HAS EXPIRED FOR ALLEGHENY COUNTY...
THE HEAVY THUNDERSTORM RAINS HAVE ENDED AND NO ADDITIONAL HEAVY RAIN
IS EXPECTED. SO THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
THE NATIONAL WEATHER SERVICE ADVISES TO STILL BE CAREFUL TRAVELING
THROUGH THE AREA AS THERE CAN STILL BE ROADS IMPACTED BY PONDED
WATER OR MUDSLIDES.
LAT...LON 4042 7971 4039 7976 4030 7979 4048 8036
4061 8018 4061 8014 4067 8015 4068 8008
4059 7977 4055 7977 4055 7973 4052 7970
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 4:15 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 19, 4:15 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 415 PM EDT FRI AUG 19 2011 .SYNOPSIS... A PASSING COLD FRONT WILL CONTINUE TO PRODUCE STRONG THUNDERSTORMS WITH HEAVY RAIN THROUGH THE EVENING. AFTER PATCHY FOG LATE TONIGHT, HIGH PRESSURE WILL PROVIDE DRY SUNNY WEATHER FOR SATURDAY. && .NEAR TERM /THROUGH SATURDAY/... HAVE AMPED UP WORDING OF THUNDERSTORM COVERAGE AND HAZARDS THIS EVENING DUE TO TRENDS IN RECENT RADAR DATA. PER HRRR MODEL OUTPUT, CONTINUE TO EXPECT THUNDERSTORMS TO EXIT BEFORE MIDNIGHT. DUE TO RAINFALL AMOUNTS, EXPECT PATCHY FOG LATE TONIGHT AND EARLY SATURDAY MORNING. ENSUING HIGH PRESSURE SHOULD PROVIDE DECENT AMOUNT OF SUNSHINE SATURDAY. REGARDING TEMPERATURES, HAVE DROPPED TEMPERATURES THIS EVENING DUE TO THUNDERSTORM RAINS. HOWEVER, MADE LITTLE CHANGE TO LOWS LATE TONIGHT AND HIGHS SATURDAY AS THESE SHOULD STILL BE CLOSE TO BLEND OF RECENT GFS AND NAM MOS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... WE ARE BETWEEN TWO WEATHER SYSTEMS SATURDAY NIGHT...SO A DRY FORECAST IS STILL ON TRACK. CONFIDENCE HAS INCREASED WITH RESPECT TO FROPA SUNDAY. SREF/GFS/ECMWF/NAM ALL HAVE QPF OVER THE AREA ASSOCIATED WITH THE BAROCLINIC ZONE. COLD FRONT WILL REACH EAST CENTRAL OHIO BY MID MORNING SUNDAY THEN EXIT THE MOUNTAINS BY LATE AFTERNOON. UPPED POPS TO LKLY AREAWIDE SUN TO REFLECT GREATER CERTAINTY OF MEASURABLE RAINFALL. THERMODYNAMIC PARAMETERS ARE NOT THAT IMPRESSIVE WITH SBCAPES UNDER 0.5 KJKG-1...THUS NOT KEEN ON ANYTHING SEVERE AT THIS POINT. THIS CONCURS WITH THE LATEST DAY2 CONVECTIVE OUTLOOK...WHICH HAS CWA UNDER A GENERAL THUNDERSTORM THREAT. THE FRONT EXITS QUICKLY SUNDAY NIGHT ALLOWING A SURFACE ANTICYCLONE TO BUILD IN FROM CENTRAL INDIANA. H8 TEMPS FALL NEARLY 6C BEHIND THE FRONT...SO EXPECT COOLER WEATHER AS WE COMMENCE A NEW WORK WEEK. THE COMBINATION OF NW WINDS AND COLD AIR ADVECTION OFF THE GREAT LAKES MONDAY WILL GENERATE MCLDY CONDITIONS IN THE MOUNTAINS...WHILE ELSEWHERE LOOK FOR PSNNY WEATHER. PREFER MET MOS FOR TEMPS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGHLIGHTS: - GRADUAL RETURN TO SLIGHTLY ABOVE NORMAL TEMPERATURES - QUICK MOVING WEATHER SYSTEMS - UNCERTAINTY IN THE TROPICS /NO IMPACTS HERE/ LONG RANGE FORECAST FOLLOWED THE ECMWF WHICH ILLUSTRATES A TROF OVER THE GREAT LAKES MOST OF THE PERIOD. THIS WILL YIELD QUICK MOVING WEATHER SYSTEMS BRINGING LIGHT TO MODERATE PRECIPITATION...WHILE KEEPING THE HEAT AT BAY. TIMING OF ENERGY AROUND A MID LEVEL CYCLONE THIS FAR OUT IS CHALLENGING...SO CONTINUED WITH THE CHANCE POPS IN THE EXTENDED. HIGHEST PROBABILITY OF RAINFALL AT THIS POINT APPEARS TO BE WEDNESDAY. AS WE LOOK AHEAD INTO NEXT WEEK /DAY 8-10/...ECMWF AND GFS ARE HINTING AT A TROPICAL SYSTEM IMPACTING THE US COASTLINE. PLEASE REFERENCE STATEMENTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST TRACK AND INTENSITY FORECAST. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... SCATTERED THUNDERSTORMS WITH HAIL AND HEAVY RAIN WILL CONTINUE THROUGH EARLY EVENING AS A SHORT WAVE TROUGH AND WEAK FRONTAL BOUNDARY CROSSES THE REGION. MVFR AND BRIEF IFR CONDITIONS ARE POSSIBLE IN STRONGER STORMS. HAVE HIGH CONFIDENCE THAT AREAS OF FOG WILL FORM AGAIN LATE TONIGHT AS BUFKIT SHOWS HEALTHY SURFACE INVERSION SETTING UP. LIGHT WINDS AND LOW LEVEL MOISTURE FROM EVAPORATION OF RECENT RAIN WILL AID FOG DEVELOPMENT. FOG SHOULD BURN OFF QUICKLY BY 14Z SATURDAY WITH MAINLY VFR CONDITIONS FOR THE REST OF THE TAF PERIOD. OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/... THUNDERSTORMS WITH RESTRICTIONS MAY BE POSSIBLE SATURDAY NIGHT INTO MONDAY WITH THE SLOW EASTWARD PASSAGE OF A COLD FRONT. VFR WEATHER SHOULD RETURN TUESDAY AND WEDNESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 19, 4:19 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 419 PM EDT FRI AUG 19 2011 MDZ001-OHZ041-049-050-058-059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021>023-041-202030- GARRETT-COLUMBIANA-HARRISON-JEFFERSON OH-GUERNSEY-BELMONT-NOBLE- MONROE-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 419 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE HEAVY RAIN AND POSSIBLE FLOODING. ALSO DAMAGING WIND AND LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039-040-048-057-202030- TUSCARAWAS-CARROLL-COSHOCTON-MUSKINGUM- 419 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 19, 3:42 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 342 PM EDT FRI AUG 19 2011 OHZ039-049-058-059-192015- BELMONT OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH- 342 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GUERNSEY... NORTHWESTERN BELMONT...SOUTH CENTRAL TUSCARAWAS AND SOUTHWESTERN HARRISON COUNTIES... AT 339 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST OF BIRMINGHAM...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... KIMBOLTON... BIRMINGHAM... SALT FORK STATE PARK... PIEDMONT... MORRISTOWN... LONDONDERRY... FREEPORT... FLUSHING... BARNESVILLE... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4018 8100 3993 8115 4015 8161 4031 8151
Local storm report, Aug 19, 3:44 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG ECONOMY 40.64N 80.19W
08/19/2011 BEAVER PA 911 CALL CENTER
POWER LINES DOWN
&&
EVENT NUMBER PBZ1101064
RGSpecial weather statement, Aug 19, 3:54 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 354 PM EDT FRI AUG 19 2011 PAZ007-008-013-014-192030- BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA- 354 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE...NORTHWESTERN BUTLER...SOUTHERN MERCER AND SOUTHWESTERN VENANGO COUNTIES... AT 352 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF PULASKI...MOVING EAST AT 15 MPH. THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... SHARON... HERMITAGE... FARRELL... PULASKI... NEW WILMINGTON... NEW CASTLE... SLIPPERY ROCK... MORAINE STATE PARK... MERCER... MCCONNELLS MILL... HARLANSBURG... GROVE CITY... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4125 7993 4086 8002 4100 8053 4125 8052
Local storm report, Aug 19, 3:57 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL PITTSBURGH 40.44N 79.98W
08/19/2011 E0.50 INCH ALLEGHENY PA PUBLIC
&&
EVENT NUMBER PBZ1101065
RGSpecial weather statement, Aug 19, 4:00 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
400 PM EDT FRI AUG 19 2011
OHZ041-PAZ020-192030-
BEAVER PA-COLUMBIANA OH-
400 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COLUMBIANA AND
NORTHERN BEAVER COUNTIES...
AT 356 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
EAST PALESTINE...MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
EAST PALESTINE... BEAVER CREEK STATE PARK...
DARLINGTON... FOMBELL... BLACKHAWK...
BEAVER FALLS... BEAVER...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4085 8052 4084 8017 4066 8028 4072 8071
4086 8058 4086 8052Special weather statement, Aug 19, 4:03 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 403 PM EDT FRI AUG 19 2011 PAZ021-029-192030- ALLEGHENY PA-WASHINGTON PA- 403 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ALLEGHENY AND EAST CENTRAL WASHINGTON COUNTIES... AT 402 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF CARNEGIE...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... MCKEES ROCKS... CARNEGIE... BRIDGEVILLE... UPPER SAINT CLAIR... SOUTH SIDE PITTSBURGH... PITTSBURGH... MOUNT WASHINGTON... MOUNT LEBANON... MCMURRAY... BRENTWOOD... BETHEL PARK... BALDWIN... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4041 7992 4022 8000 4032 8019 4050 8012
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:35 PM EDT | Special Weather Statement | PBZ | Venango | 40 min |
| Aug 19, 7:37 AM EDT | Special Weather Statement | PBZ | Lawrence | 38 min |
| Aug 19, 7:54 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 38 min |
| Aug 19, 8:10 AM EDT | Special Weather Statement | PBZ | Forest, Venango | 50 min |
| Aug 19, 8:44 AM EDT | Special Weather Statement | PBZ | Clarion | 46 min |
| Aug 19, 8:50 AM EDT | Special Weather Statement | PBZ | Beaver | 40 min |
| Aug 19, 9:22 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 53 min |
| Aug 19, 9:30 AM EDT | Special Weather Statement | PBZ | Allegheny | 60 min |
| Aug 19, 10:07 AM EDT | Special Weather Statement | PBZ | Indiana | 53 min |
| Aug 19, 10:16 AM EDT | Special Weather Statement | PBZ | Fayette | 59 min |
| Aug 19, 10:33 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 57 min |
| Aug 19, 1:00 PM EDT | Special Weather Statement | PBZ | Mercer | 45 min |
| Aug 19, 1:10 PM EDT | Special Weather Statement | PBZ | Beaver | 35 min |
| Aug 19, 1:27 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 63 min |
| Aug 19, 1:47 PM EDT | Special Weather Statement | PBZ | Beaver | 28 min |
| Aug 19, 1:50 PM EDT | Special Weather Statement | PBZ | Lawrence | 55 min |
| Aug 19, 2:38 PM EDT | Flash Flood Warning | PBZ | Lawrence | 60 min |
| Aug 19, 2:44 PM EDT | Special Weather Statement | PBZ | Butler | 31 min |
| Aug 19, 2:54 PM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 36 min |
| Aug 19, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 53 min |
| Aug 19, 3:05 PM EDT | Special Weather Statement | PBZ | Forest | 55 min |
| Aug 19, 3:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 56 min |
| Aug 19, 3:24 PM EDT | Areal Flood Warning | PBZ | Lawrence, Mercer | 3 hr |
| Aug 19, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 66 min |
| Aug 19, 3:54 PM EDT | Special Weather Statement | PBZ | Lawrence | 36 min |
| Aug 19, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 64 min |
| Aug 19, 4:00 PM EDT | Special Weather Statement | PBZ | Beaver | 30 min |
| Aug 19, 4:03 PM EDT | Areal Flood Warning | PBZ | Beaver | 3 hr |
| Aug 19, 4:03 PM EDT | Special Weather Statement | PBZ | Allegheny | 27 min |
| Aug 19, 4:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 36 min |
| Aug 19, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 63 min |
| Aug 19, 4:31 PM EDT | Special Weather Statement | PBZ | Lawrence | 29 min |
| Aug 19, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 57 min |
| Aug 19, 4:52 PM EDT | Flash Flood Watch | PBZ | Allegheny, Beaver, Fayette, Lawrence, Washington, Westmoreland | 3 hr |
| Aug 19, 4:53 PM EDT | Special Weather Statement | PBZ | Armstrong | 37 min |
| Aug 19, 4:58 PM EDT | Areal Flood Warning | PBZ | Beaver, Lawrence | 3 hr |
| Aug 19, 5:00 PM EDT | Special Weather Statement | PBZ | Armstrong | 60 min |
| Aug 19, 5:04 PM EDT | Special Weather Statement | PBZ | Westmoreland | 26 min |
| Aug 19, 5:27 PM EDT | Special Weather Statement | PBZ | Fayette | 33 min |
| Aug 19, 5:33 PM EDT | Flash Flood Warning | PBZ | Beaver, Lawrence | 3 hr |
| Aug 19, 5:55 PM EDT | Special Weather Statement | PBZ | Venango | 35 min |
| Aug 19, 6:49 PM EDT | Special Weather Statement | PBZ | Forest | 56 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.